Hi, anyone else getting eczema flares on anti-tnf therapies?

I developed really bad eczema after taking Certolizumab for about 3 months; later switched to Etanercept and the same again so now stopped that too. A shame, I responded well to both!

I did have childhood eczema and occassional minor flares over the years but nothing like this! I've found refs to the problem on line. Anyone found an anti-tnf that doesn't cause very itchy rash - if you are prone to eczema that is?

Best wishes for 2013!

Jim

6 Replies

oldestnewest
  • eczema and RA are both autoimmune diseases my brother has eczema and I have RA

  • Hi JIm! I was on Cimzia after trying 3 other biologics and it seemed to be reducing the swellings and pain yet I had massive erruption of little spots/blisters all over arms,legs, face and scalp. It was excruciatingly painful. This lasted the duration of the injections as well as nausea and diarrhea after every one. In the end I had to come off it-3/4 months. Now I am on Toxilimumab with good results but horrendous itching especially on lower legs, hands and head. Its been so bad I have had to take showers to cool the legs. It doesnt seem to be on the outside of the skin but happening on the inside of the body. I also have been experiencing blood in my mouth with no explanation where its coming from or why? I am due another infusion next week and will speak to hsp then. In the meantime GP had given me some soothing cream for skin and refferal to hsp for the blleeding. So in my experience 2 out of 5 biologics caused me severe skin problems.

    I do hope you have better luck with other biologics as they are all so different with the side effects. Good luck. Asa's mum xx

  • Hi Asa's mum, thanks so much! what you describe is exactly my problem - although not on my head, lucky me. Feels like a burn just under the skin doesnt it? Extremely itchy too. I'm fortunate in having fairly mild RA so going to 'tough it out' for a while, just on DMARD - leflunomide. Been off the anti-tnf for two weeks and already the eczema is disappearing slowly, much less itchy. just a thought, could the bleeding be from your gums? I've discovered lots of us with RA also have inflammation of gums - I've had lots of problems with this, good luck, I hope you get sorted quickly. Jim xx

  • It could be the meds, but dont exclude other factors. I've landed myself in a huge mess with treatment because I attributed an irregular face eruption to possible meds rather than a reaction to sunscreen + sun

  • Hi Cathie, thanks, I'm convinced its the anti-tnfs, improving already since I stopped injecting.

    Take care. Jim

  • Glad things are better!

    C

You may also like...